Doctors Lounge - Endocrinology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Endocrinology Topics
|katewell - Sun Jan 04, 2009 2:21 pm||
I am a 67 year old female with previous DCIS in 1992,followed by lumpectomy and radiation. I have had thyroid cysts, a recent ultrasound has found additional cysts and the original cysts have enlarged slightly. I have wondered if the breast radiation has caused the cysts. My Dr a family practice MD says the radiologist says they appear benign as they are not solid. Should I take his opinion as gospel? It seems I read somewhere the only way to be sure is to have a biopsy. I certainly do not look forward to having needles stuck in my neck, but should I follow up with a specialist to be sure? I have been having hypothyroid symptoms, dry thinning hair, constipation, higher chlolesterol, cold hands and feet, higher TSH this last test 3.07 etc. My Dr says he doesn't usually prescribe thyroid medication until it reaches 6. I have also read that thyroid meds can cause cancer cells to grow if they are present. As for the high chlolesterol, I have resisted medication as I feel I already have some muscle weakness and don't need additional problems. A heart scan surprised my Dr. in that the only placque shown was a small spot on the aorta.
|Faye Lang, RN, MSW - Fri Mar 20, 2009 3:11 pm||
Your symptoms do require further evaluation. If possible, see an Endocrinologist.
You are correct that a biopsy is indicated. Your thyroid symptoms need to be addressed since you are uncomfortable with them, whether they are related to the cysts or not. Consider obtaining a second opinion, particularly with an Endocrinologist as mentioned above. I wish you good luck and good health.
Faye, RN, MSW
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.